Journal of Research in Medical and Dental Science
eISSN No. 2347-2367 pISSN No. 2347-2545

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Case of Phenytoin Induced Encephalopathy in a Six-Year-Old Girl

Author(s): Fazeel Zubair Ahmed*

Abstract

Phenytoin is a widely used anti-epileptic among pediatric patients. It has a narrow therapeutic range hence monitoring for adverse effects is essential. Among its rare adverse effects is phenytoin induced encephalopathy. We have encountered one such case in our practice. A six-year-old girl received overdose of phenytoin due to ignorance of her history by practitioners. Understanding a patient’s past medical record is essential before administering narrow therapeutic range medicines.

Share this article